Alert archive / Wisconsin / Flash Flood Warnings in 2024
Flash Flood Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Aug 1, 2024, 9:37 PM CDT for Brown County, Wisconsin. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2024, 9:37 PM CDT (02:37 UTC)
- Expired
- Aug 1, 2024, 11:38 PM CDT
- In force
- 2 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Brown County, WI
The radar
The Green Bay radar (KGRB), 20 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867
WGUS53 KGRB 020237
FFWGRB
WIC009-020530-
/O.NEW.KGRB.FF.W.0011.240802T0237Z-240802T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
937 PM CDT Thu Aug 1 2024
The National Weather Service in Green Bay has issued a
* Flash Flood Warning for...
Southeastern Brown County in northeastern Wisconsin...
* Until 1230 AM CDT.
* At 937 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Morrison, Glenmore, Shirley and Lark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4443 8795 4433 8787 4433 8789 4431 8789
4428 8801 4440 8805
FLASH FLOOD...RADAR INDICATED
$$
JLA2 follow-up statements
229
WGUS73 KGRB 020323
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
1023 PM CDT Thu Aug 1 2024
WIC009-020530-
/O.CON.KGRB.FF.W.0011.000000T0000Z-240802T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown WI-
1023 PM CDT Thu Aug 1 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FRIDAY
FOR SOUTHEASTERN BROWN COUNTY...
At 1023 PM CDT, Doppler radar indicated recent thunderstorms
producing heavy rain across the warned area. Between 2 and 4 inches
of rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Morrison, Glenmore, Shirley and Lark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4443 8795 4433 8787 4433 8789 4431 8789
4428 8801 4440 8805
FLASH FLOOD...RADAR INDICATED
$$
Bersch839
WGUS73 KGRB 020438
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
1138 PM CDT Thu Aug 1 2024
WIC009-020448-
/O.CAN.KGRB.FF.W.0011.000000T0000Z-240802T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown WI-
1138 PM CDT Thu Aug 1 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN BROWN COUNTY...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 4443 8795 4433 8787 4433 8789 4431 8789
4428 8801 4440 8805
$$
BerschWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 7:16 PM CDT, 2 hours 21 minutes earlier. Its key messages:
- Thunderstorms are possible into tonight. A few storms may become strong to severe into the evening. However, heavy rainfall and localized flooding will be the main concern as storms will be slow moving.
- Above normal temperatures continue through Saturday. A cold front will then move through the area Saturday night into Sunday morning, returning temperatures closer to normal early next week.
- Storm chances will return at times from Saturday night through Tuesday. It is possible that a MCS moves across the southern half of Wisconsin Monday night into early Tuesday.
Area forecast discussion, Aug 1, 7:16 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 716 PM CDT Thu Aug 1 2024 Updated aviation portion for 00Z TAF issuance .KEY MESSAGES... - Thunderstorms are possible into tonight. A few storms may become strong to severe into the evening. However, heavy rainfall and localized flooding will be the main concern as storms will be slow moving. - Above normal temperatures continue through Saturday. A cold front will then move through the area Saturday night into Sunday morning, returning temperatures closer to normal early next week. - Storm chances will return at times from Saturday night through Tuesday. It is possible that a MCS moves across the southern half of Wisconsin Monday night into early Tuesday. && .DISCUSSION... Issued at 246 PM CDT Thu Aug 1 2024 Short Term...Tonight and Friday An upper low and associated surface system will move across southern Wisconsin into northern Illinois and northern Indiana tonight, and produce slow moving lines of thunderstorms with flood potential, and some discrete storms which could produce large hail and strong winds. The flood threat is greatest across central and portions of east central Wisconsin. The activity will end from northwest to southeast overnight, with some clearing possible by daybreak. Lows will 5 to 10 degrees above normal. Drier air will arrive Friday as upper ridging arrives from the northern Plains, and a weak surface high builds in. Temperatures will actually be warmer Friday than today due to increased sunshine, a northwest downslope wind and lower surface dewpoints. This will add up to a pretty hot day, with heat indices in the middle 80s to low 90s. Long Term...Friday Night Through Thursday Broad and strong H5 ridge over the southwest CONUS gradually will be suppressed due to larger scale troughing developing from Hudson Bay toward the Great Lakes and into eastern Canada. Eventually this will bring cooler and less humid conditions to the western Great Lakes late this weekend into much of next week. Though the weekend starts off dry, this pattern will also bring a return to unsettled weather with chances for showers and thunderstorms Sunday through early next week. There will be some severe potential and as has been a common theme this summer, there is a potential for excessive rainfall at times. For Friday night and Saturday, dry conditions as high pressure prevails. Late in the day Saturday, a cold front will approach from the northwest. This front will drift across the area into Sunday. Greatest risk for severe Saturday night will be to the west, but on Sunday with the front across the area and ample shear over 35 kts, even weaker instability toward 1000/kg could be sufficient to support at least an isolated severe potential during peak heating. This front will be what finally beats the heat and humidity back to the south and southwest. Highs on Saturday will reach the upper 80s to near 90, but with mostly lower 60s dewpoints, heat index values will mainly stay 90 or lower. Questions arise Sunday night into Monday on how far south the front will sink. There is decent agreement now from the Canadian, GFS and ECMWF that there could be mainly dry conditions to the area later Sunday night into Monday. Not a lot of change in models showing potential MCS over parts of WI on Monday night. This will be occurring within strong belt of westerlies on the northeast edge of higher MUCAPE. Effective shear over 40 kts more than sufficient for severe. Main question is where will the MCS track. ECMWF and Canadian favor southern half of WI whereas the GFS still is farther north and would impact most of the GRB forecast area. Dry, cooler and less humid conditions settle in behind the system for Tuesday. It remains cooler Wednesday and Thursday, but at least small chances of rain will also return, especially later Wednesday into Thursday. && .AVIATION...for 00Z TAF Issuance Issued at 716 PM CDT Thu Aug 1 2024 MVFR and brief IFR conditions will continue at times as a large area of showers and storms continue to slowly rotate through the area. Threat for a severe storm is dwindling, but heavy rain will continue to be the main hazard through around midnight. Models not very excited about the fog threat tonight, but with the recent rains, clearing skies and light winds, did add some fog to RHI/AUW/CWA where skies are expected to clear toward sunrise. Low clouds and fog is also possible at MTW again overnight. Once any low clouds mix/burn off early Friday morning, VFR conditions are expected. Elevated smoke will continue to create hazy skies at times. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....RDM/JLA AVIATION.......Bersch
Hazardous weather outlook, Aug 1, 2:46 PM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 246 PM CDT Thu Aug 1 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 246 PM CDT Thu Aug 1 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Slow moving thunderstorms could produce localized flooding through the evening hours, especially south of highway 29. A few strong to severe storms are possible as well, with large hail and strong winds. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance of thunderstorms at times Saturday night through Tuesday. Stronger storms may be possible Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any hail, damaging winds or flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-022000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 246 PM CDT Thu Aug 1 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible this evening. A few of the storms could contain gusty winds and hail. .DAYS TWO THROUGH SEVEN...Friday through Thursday Periodic storm chances then return Sunday through Tuesday. Any storms during this time may pose a threat to mariners. RDM/JLA
In the hours before
Special weather statement, Aug 1, 6:10 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
610 PM CDT Thu Aug 1 2024
WIZ045-048-020000-
Winnebago WI-Waushara WI-
610 PM CDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WINNEBAGO AND
SOUTHEASTERN WAUSHARA COUNTIES THROUGH 700 PM CDT...
At 609 PM CDT, Doppler radar was tracking a strong thunderstorm near
Berlin, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oshkosh, Rush Lake, Omro, Winneconne, Eureka, Pickett, Butte Des
Morts, Highland Shore, Lake Butte Des Morts, and Rivermoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 40 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4398 8889 4398 8897 4401 8900 4415 8900
4415 8875 4411 8859 4403 8858 4390 8858
4389 8862 4390 8889
TIME...MOT...LOC 2309Z 220DEG 7KT 4398 8889
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GKSpecial weather statement, Aug 1, 6:13 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Green Bay WI
613 PM CDT Thu Aug 1 2024
WIZ018-030-020000-
Marathon WI-Lincoln WI-
613 PM CDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN AND
NORTHWESTERN MARATHON COUNTIES THROUGH 700 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of New Wood Wildlife Area, or 16 miles east of Medford,
moving southwest at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Abbotsford, Colby, Athens, Hamburg, and Milan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 40 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4523 9004 4517 8981 4503 8985 4495 9008
4488 9032
TIME...MOT...LOC 2313Z 055DEG 21KT 4511 9001
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GKLocal storm report, Aug 1, 6:46 PM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
646 PM CDT Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Tstm Wnd Dmg 3 S Wild Rose 44.14N 89.26W
08/01/2024 Waushara WI Law Enforcement
Multiple tree branches down between Wautoma
and Wild Rose. Highway department called
out. Time estimated from radar.
&&
JLALocal storm report, Aug 1, 7:16 PM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
716 PM CDT Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Rain 7 NNE Hamburg 45.18N 89.85W
08/01/2024 M2.35 Inch Lincoln WI Cocorahs
0710 PM Rain 1 W Wautoma 44.07N 89.31W
08/01/2024 M1.94 Inch Waushara WI Mesonet
Mesonet station WTMWI Wautoma 2 WNW.
0707 PM Rain 1 NE King 44.34N 89.11W
08/01/2024 M1.89 Inch Waupaca WI Mesonet
Mesonet station DW0723 Waupaca.
0701 PM Rain 2 WNW Evergreen 44.86N 89.68W
08/01/2024 M1.62 Inch Marathon WI Mesonet
Mesonet station DW7529 Mosinee.
&&Local storm report, Aug 1, 9:02 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
902 PM CDT Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM Flood 2 NE Greenleaf 44.34N 88.06W
08/01/2024 Brown WI Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&
JLALocal storm report, Aug 1, 9:37 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
937 PM CDT Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM Flood Kimberly 44.28N 88.31W
08/01/2024 Outagamie WI 911 Call Center
Car stuck in the water at Washington Street
and Maes Avenue.
&&
KLJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:06 PM CDT | Areal Flood Advisory | GRB | Outagamie, Waupaca, Winnebago | 3 hr |
| Aug 1, 8:43 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Outagamie, Shawano | 2 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.